Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Difficulty in bowel movement. Is there anything other than miralax?

I abused laxatives for nearly 10 years. This past year I stopped as I realized that I may have disabled my colon. I went to a GI doctor and had a colonoscopy and was told that my colon was somewhat lazy however everything looked great. He recommended i use Miralax everyday as it is natural, non dependent forming, and can be taken forever. I am uncomfortable even taking this and have been trying to cut back on the amount. I started with 2 cap fulls and now I am taking 1.5 cap fulls each morning. I am struggling to have a bowel movement with the 1.5 cap fulls and it can take hours each morning of drinking lots of water and coffee. I am tired and want to know if it is possible to re-train my bowels or if there is anything else other than miralax to use. I feel like the GI doctor I went to didnt really understand how serious this is and felt everything looked fine but I know there is something seriously wrong with me.
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Gastroenterologist 's  Response
Thanks for posting your query.
Miralax is a wonderful medication for relief from constipation.
But I would like to advise you to undergo a colon transit study to know what type of constipation you have before planning further treatment.
Dr.Ratnakar Kini
Answered: Fri, 8 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor